# SDR 2018FA0000169

- Difficulty date: May 30, 2018
- Submitted: May 30, 2018
- Operation: General aviation
- Aircraft: N9058F
- Make and model: Cessna 177
- Aircraft serial: 17700304
- Aircraft time: 3,852 hours, 7,000 cycles
- Engine: Lyc IO320E2D
- Engine time: 3,852 hours, 5 cycles
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 8000075
- Part serial: 10428728
- Condition: Leaking
- Location: Zone 400
- Part time: 8 hours, 5 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, Y, P
- Precautionary procedure: B, A

## Discrepancy

SOMETIME AFTER ENGINE START NEW OIL COOLER WITH ONLY 8 HOURS OF USE DEVELOPED LEAK THAT RESULTED IN ENGINE STOPPAGE APPROXIMATELY 2 MINUTES INTO FLIGHT.  THE RESULT WAS AN EMERGENCY DESCENT AND OFF AIRPORT LANDING. ACCORDING TO MECHANICS BECAUSE OIL COOLER IS "DOWNSTREAM" OF OIL PRESSURE GAUGE THERE WERE NO WARNING INDICATIONS ON INSTRUMENTS.
